Format

Send to

Choose Destination
Expert Rev Hematol. 2011 Dec;4(6):619-25. doi: 10.1586/EHM.11.62.

Late-onset neutropenia following rituximab therapy: incidence, clinical features and possible mechanisms.

Author information

1
The Hematology Center, Karolinska Institutet at Karolinska University Hospital Huddinge, S-14186 Stockholm, Sweden. daniel.tesfa@karolinska.se

Abstract

Late-onset neutropenia (LON) is emerging as a common adverse effect to rituximab therapy owing to widespread use of this drug in the treatment of B-cell lymphomas and autoimmune diseases. However, the true incidence and mechanisms are not fully understood. LON has been reported in 5?27% of rituximab-treated lymphoma patients. Similar figures apply for autoimmune patients but they appear to have more infections during the neutropenic period. Recent reports imply that host factors may play an intriguing role for development of LON, for example, polymorphisms in FCGR3. Pronounced B-lymphocyte depletion and lower serum IgM, as reported in LON patients during the period of neutropenia compared with matched controls, may play a role for understanding the mechanisms and risk stratification for emergence of LON.

PMID:
22077526
DOI:
10.1586/ehm.11.62
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Taylor & Francis
Loading ...
Support Center